Alert archive / Missouri / Areal Flood Warnings in 2011

Areal Flood Warning 2, NWS Kansas City, MO

June 2, 2011Adair County, Macon County, Missouri

NWS Kansas City, MO issued this areal flood warning at Jun 2, 2011, 12:34 PM CDT for Adair County, Macon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 12:34 PM CDT (17:34 UTC)
Expired
Jun 3, 2011, 12:30 AM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 197 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 6:40 AM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jun 2, 6:40 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT THU JUN 2 2011

...UPDATED AVIATION...

.DISCUSSION...

REMNANTS OF MCS THAT DEVELOPED ALONG LOW LEVEL JET IN CENTRAL KANSAS
IS WORKING ACROSS CWA THIS MORNING BUT WEAKENS AS IT LOSES BEST
INSTABILITY AND MOVES INTO WEAKER SHEARED ENVIRONMENT. THIS AREA OF
CONVECTION WILL BE LAST PRECIPITATION FOR THE SHORT TERM AS UPPER
RIDGING WITH STRONG CAP MOVES INTO THE REGION. THERE HAS BEEN SOME
ADDITIONAL INSTABILITY AND A LITTLE STRONGER SHEAR IN THE EXTREME
NORTHEAST WHICH HAS BEEN THE FOCUS FOR RAPID DEVELOPMENT OF SUB
SEVERE CONVECTION.

NONE OF THE MODELS HANDLED THE WEAK WAVE THAT HELPED TRIGGER THE
STORMS LAST NIGHT...AND SO NOT CONFIDENT IN FIRST PERIOD SOLUTIONS
WITH THE PRECIPITATION ENDING COMPLETELY BY DAYBREAK.
THEREFORE...WILL SHOW PRECIPITATION IN THE EASTERN HALF OF THE CWA
UNTIL FAIRLY LATE AFTERNOON.

AFTER THE MCS FINALLY EXITS THE REGION TODAY THE STRONG UPPER RIDGING
IN THE SOUTHERN US WILL TURN THE HEAT ON BUT NOT HIGH ENOUGH FOR A
HEADLINE. FRIDAY WILL FEATURE SIMILAR CONDITIONS TO TODAY...HOT AND
HUMID BUT DRY.

ON SATURDAY...HIGHLY AMPLIFIED TROUGH OFF WEST COAST OF US WILL SEND
UP SHORTWAVE ENERGY ATOP THE RIDGE WHICH WILL FLATTEN IT SLIGHTLY AND
BRING A SLIGHT CHANCE OF CONVECTION. THE UPPER LOW MAKES LITTLE
PROGRESS EASTWARD BUT THE UPPER RIDGE OVER THE SOUTHEAST US
RETROGRADES...BUILDING INTO THE SOUTHERN GREAT PLAINS AND POTENTIALLY
ALLOWING A WEAK BACK DOOR FRONT INTO NORTHEAST MISSOURI MONDAY OR
TUESDAY...ALONG WITH COOLER TEMPERATURES. IF THE GFS VERIFIES THE
TROUGH ALONG THE WEST COAST FINALLY MOVES INLAND AND NORTHWARD
TUESDAY NIGHT AND THE RIDGE IN THE SOUTHERN US BREAKS DOWN TO ALLOW
MORE CYCLONIC FLOW TO OVERSPREAD THE CENTRAL PLAINS. THEREFORE WILL
INTRODUCE SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY FOR NOW.
ADOLPHSON

&&

.AVIATION...

BACK EDGE OF STRATIFORM RAIN SHIELD FROM DECAYED CONVECTIVE SYSTEM
WAS MOVING EAST OF TERMINALS AT THE BEGINNING OF THE 12Z TAF
PACKAGE. TRAILING -SHRA OVER CNTRL KANSAS MAY AFFECT AERODROME SITES
THIS MORNING...THOUGH COULD DECAY BEFORE REACHING WRN MISSOURI. SOME
RESIDUAL MVFR CIGS MAY AFFECT SITES FOR THE FIRST HOURS OF VALID
TAFS...HOWEVER UPSTREAM OBSERVATIONS INDICATE LITTLE ADDITIONAL
COVERAGE. OTHERWISE...ONLY THICKER CIRRUS COVER AND INCREASINGLY
GUSTY SLY SFC WINDS WILL PREVAIL THROUGH THE REMAINDER OF THE TIME
FRAME.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 2, 4:39 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 AM CDT THU JUN 2 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
439 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS
MORNING MAINLY NORTH OF I-70. SOME OF THESE STORMS WILL HAVE HEAVY
DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ARE NOT LIKELY TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL BEGIN TO CLIMB BACK INTO THE UPPER 80S AND LOWER
90S WITH HEAT INDICES RISING INTO THE MIDDLE AND UPPER 90S.

ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND AND EARLY NEXT
WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADOLPHSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM CDTSpecial Weather StatementEAXBuchanan51 min
Jun 2, 1:52 AM CDTSpecial Weather StatementEAXAdair23 min
Jun 2, 3:41 AM CDTSpecial Weather StatementEAXAdair34 min
Jun 2, 3:51 AM CDTSpecial Weather StatementEAXMacon24 min
Jun 2, 4:15 AM CDTSpecial Weather StatementEAXAdair, Schuyler30 min
Jun 2, 5:44 AM CDTAreal Flood AdvisoryEAXAdair7 hr
Jun 2, 2:40 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon35 min
Jun 2, 2:55 PM CDTTornado WarningEAXChariton35 min
Jun 2, 3:34 PM CDTSpecial Weather StatementEAXRandolph26 min
Jun 2, 3:36 PM CDTSpecial Weather StatementEAXChariton24 min
Jun 2, 4:02 PM CDTSpecial Weather StatementEAXRandolph28 min
Jun 1, 7:29 PM CDTSpecial Weather StatementEAXLeavenworth46 min
Jun 1, 7:40 PM CDTSpecial Weather StatementEAXAtchison35 min
Jun 1, 8:06 PM CDTSpecial Weather StatementEAXLeavenworth24 min
Jun 1, 8:16 PM CDTSevere Thunderstorm WarningEAXLeavenworth29 min
Jun 1, 8:42 PM CDTSevere Thunderstorm WarningEAXLeavenworth33 min
Jun 1, 9:15 PM CDTSevere Thunderstorm WarningEAXLeavenworth30 min
Jun 2, 4:53 AM CDTRiver Flood WarningEAXAtchison, Leavenworth34 hr

Nearby

Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.